Heavy Snow, Northern Nye
- When
- February 18, 3:00 PM PST to 7:00 PM PST
- Where
- Northern Nye forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
5 to 7 inches of snow was reported.
2 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 18, 2:54 PM PST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 254 PM PST SAT FEB 18 2006 .SYNOPSIS...SNOW WILL CONTINUE ON AND OFF ACROSS CENTRAL NEVADA THROUGH TONIGHT AND SUNDAY. A HEAVY SNOW WARNING IS IN EFFECT THROUGH SUNDAY FOR WHITE PINE AND NORTHERN NYE COUNTIES...AND A SNOW ADVISORY FOR SOUTHERN LANDER AND EUREKA COUNTIES THROUGH NOON SUNDAY. CONDITIONS WILL BE DRY MONDAY AND TUESDAY...WITH BELOW NORMAL TEMPERATURES. && .SHORT TERM...TONIGHT THROUGH TUESDAY. A 500H TROF EXTENDS FROM A LOW OFF THE NORTHERN CALIFORNIA COAST NORTHEAST THRU IDAHO. A STRING OF STRONG VORT MAXS ARE ROTATING AROUND THE BASE OF THE LOW ACROSS SOUTHERN NEVADA. LOCALLY HEAVY SNOW WILL CONTINUE THROUGH THIS EVENING NORTH OF THE VORT TRACKS ACROSS CENTRAL AND SOUTH WHITE PINE AND EASTERN NORTHERN NYE COUNTIES. AS SUBSIDENCE ASSOCIATED WITH THE LEFT REAR QUAD OF A 110KT JET BEGINS LATER THIS EVENING...SNOW WILL PROBABLY DIMINISH IN INTENSITY AND COVERAGE. THE LOW SHIFTS INLAND TO THE ID/NV LINE SUNDAY...AND THEN SINKS SOUTH ACROSS THE FA AS A TROF ON SUNDAY NIGHT AND MONDAY...TRIGGERED ISOLATED OR SCATTERED SNOW SHOWERS. THE ETA SHOWS ONE LAST PVA SHOT SOUTH SUNDAY NIGHT THAT THE NGM AGREES WITH. THE GFS ENDS PRECIP DURING THE DAY SUNDAY. WILL LET THE HEAVY SNOW WARNING AND SNOW ADVISORY CONTINUE...AS HEAVY SNOW WILL CONTINUE SOUTHEAST THIS EVENING. MID-LEVEL MOISTURE HAS BEEN LACKING THUS FAR...BUT THE WATER VAPOR SHOWS THIS INCREASING OVER THE NEXT FEW HOURS. WARNING CRITERIA WILL PROBABLY BE THIS EVENING. HOWEVER...LATER TONIGHT...SUNDAY...AND SUNDAY EVENING ARE PROBLEMATIC AS FAR AS THE WARNING IS CONCERNED. WILL GETS SMALL ADDITIONAL ACCUMULATIONS SOUTHEAST...MAYBE MODERATE ACCUMULATIONS EXTREME SOUTHEAST...BUT PROBABLY NOT ENUF TO JUSTIFY CONTINUED WARNING. DO NOT WANT TO TRUNCATE AT THIS POINT...AS HEAVY SNOW ONGOING AND DO NOT WANT TO CONFUSE PUBLIC. EVENING OR MID SHIFT CAN DOWNGRADE TO ADVISORY OR CANCEL AND JUST KEEP MENTION OF LESSER SNOWFALL AMOUNTS SOUTHEAST THRU SUNDAY EVENING. REA .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...LR MODELS IN GOOD AGREEMENT THROUGH NEXT WEEK...WITH GENERAL NW FLOW ACROSS NV. ECMWF...GFS AND UKMET CONSISTENT WITH SERIES OF U/L SHORTWAVES BRUSHING NRN NV THROUGH THE END OF NEXT WEEK...THE STRONGEST PUSHING ACROSS NE NV THURSDAY AND THURSDAY NIGHT. INCREASED POPS ACROSS NRN ZONES TO AROUND 15 TO 20 PCT THURSDAY...MAINLY EXPECTING FLURRIES IN THE VALLEYS AND HIGH ELEVATION SNOW SHOWERS AS REINFORCING SHOT OF POLAR AIR ENTERS THE REGION FROM THE NORTH. OTHERWISE...KEPT MAX AND MIN TEMPS AROUND 10 DEGREES BELOW NORM THROUGH FRIDAY WITH SOME SNOW COVER. INTO NEXT WEEKEND...GFS AND ECMWF SHOW SOME WEAK RIDGING BUILDING ACROSS THE AREA AHEAD OF DEEP PAC U/L TROUGH DIGGING OFF THE COAST OF CALIF/OREGON. TEMPS SHOULD START TO REBOUND SLOWLY BY SATURDAY...HOWEVER KEPT TEMPS 5 TO 7 DEGREES BELOW SEASONAL NORMS SINCE COLD AIR WILL LIKELY BE TRAPPED BELOW WEAK LLVL INVERSIONS. TRUDEL && .AVIATION...UPPER LOW OVER NRN CA SPREADING MSTR INTO NRN AND CNTRL NV WITH WDSPRD SNOW SHWRS RESULTING IN WDSPRD MVFR CONDITIONS WITH AREAS OF IFR. CEC && .LKN WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING WHITE PINE AND NORTHERN NYE COUNTIES THROUGH SUNDAY NIGHT. SNOW ADVISORY FOR SOUTHERN LANDER AND EUREKA COUNTIES THROUGH NOON SUNDAY. PLEASE SEE PRODUCT WWUS45 FOR MORE DETAILS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 350 AM PST SAT FEB 18 2006 NVZ030>034-036-190000- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 350 AM PST SAT FEB 18 2006 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW WILL FALL ACROSS NORTHERN NEVADA TODAY THEN TAPER OFF TONIGHT WITH ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED BY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-190000- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 350 AM PST SAT FEB 18 2006 THIS OUTLOOK IS FOR CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT. SNOW WILL CONTINUE ACROSS CENTRAL NEVADA THROUGH TONIGHT WITH ACCUMULATIONS OF 4 TO 7 INCHES EXPECTED. A HEAVY SNOW WARNING HAS BEEN ISSUED FOR CENTRAL NEVADA. PLEASE REFER TO PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW WILL CONTINUE ACROSS CENTRAL NEVADA THROUGH SUNDAY WITH AN ADDITIONAL 3 TO 5 INCHES EXPECTED. SNOW WILL END BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CEC
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
5 to 7 inches of snow was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487289, 5487288.